I am a 54 year old male. I do not smoke or drink. I do regular exercises. For the last seven years, I was suffering from sudden sleep disturbance with following symptoms:
I underwent the following tests: ECG, chest X-ray, echocardiography, exercise stress test, pulmonary function test, VIDAS PL, MRI scan of brain and sleep apnea test. All the above tests were normal. At last, I was diagnosed as having acid reflux symptoms and accordingly on doctor's advise I took proton pump inhibitors for about four months (Topacid 40 mg, Nexapro 40 mg, and Perinorm CD). The medication is discontinued and with the change of lifestyle (like light dinner, breathing exercise, etc.) I was able to control the symptoms effectively.
But, occasionally I was experiencing irregular heart rhythms and on a medical Specialist's advise I took Prolol TR 40 mg for two months and after a satisfactory result, the specialist advised me to discontinue the medicine. Now, the present episodes (as described below) compelled me to seek opinion and advice.
Occasionally, I am feeling dizziness, breathing difficulty on a lighter side, blurriness on the eyes, chest congestion, etc.These symptoms are quite evident when I bent my head while doing exercise (not always). Last week, while doing a breathing exercise on a sitting posture and when suddenly changed the posture by getting up, I almost fainted, but recovered instantaneously. But afterward, I felt weakness in the legs and arms, cold, breathlessness, etc. I play badminton for one to two hours daily without any problem. My B-12 and hemoglobin levels are satisfactory and BP is normal in the range 85 to 130 Hg for the last five years without medication. There is no history of diabetes or cholesterol.
Welcome to icliniq.com.
I have gone through your details and I have the following inputs: First of all, you have gone through a lot of tests which were not needed in your case, but since everything is normal, that is reassuring.
Your symptoms can be related to a few problems as I understand. The first one is, of course, GERD (gastroesophageal reflux disease) for which you have taken treatment.
The problem with your treatment was - Perinorm is a medicine which is not used these days due to its side effects called as extrapyramidal symptoms. It causes dizziness and imbalance in some people. So, your present symptoms might be an after effect of that medicine. You should continue PPI (proton pump inhibitors) because once you have GERD, it would never get normal and the medicine should be continued for very long.
You have mentioned that you have irregular heartbeats. This is a serious and complicated issue if this really is seen. You might be "feeling" this but if we can see this in our tests then this should be immediately treated. How to catch this? A normal ECG will not tell irregularities if it is sub-clinical or if it is occasional like in your case. We have to study the ECG (electrocardiogram) patterns of one full day continuously to find this out. So, go for a test called as Holter study to find if you have dysrhythmias of any kind and once treated, your symptoms will vanish.
You have mentioned that you feel dizzy and faint when you stand up and then recover. This is a typical symptom of orthostatic hypotension which means, your BP falls as soon as you stand up and then the heart recovers it in seconds. This is a common problem and we need to find the cause for this. It can be age-related or organ related, or it can be due to a blockage in carotid arteries, etc. It is difficult to pinpoint the cause till we examine you and then the tests are done according to what we find.
I would suggest that you take a print of these points to a cardiologist in your area and tell him to look for all this. You will surely hit the correct diagnosis and get treated easily. None of the above problems are tough to treat. Hope that was helpful.
For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
.. weaned over six months, you should not get withdrawal symptoms. However, your anxiety symptoms could be resurfacing. But at first, we need to see if it is your blood pressure medication that is causing all these symptoms. Most blood pressure med... Read fullWhat is MSA? Why am I examined for it?
I have low blood pressure in change of posture ... areas that cause to keep our blood pressure norma... Read fullWhat causes dizziness and blackout with swollen throat?
.. descriptive history, I come to the conclusion that it started off as a viral infection (a sore throat) and has progressed to a secondary bacterial infection which has manifested as a cough with phlegm and due to phlegm accumulation in your sinuses... Read full
Query: Hello doctor,Almost everytime I suddenly get up from sitting or laying, I feel very dizzy for about five to 10 seconds. I am better the longer I stand, it is just initially I am dizzy. I recently had a CBC, blood glucose, thyroid, and kidney function test that came back normal and during my physical... Read Full »
Query: Hello doctor, I take Quetiapine XR 400mg. How can I gradually withdraw? Read Full »
Query: Hello doctor,I have been getting bouts of confusion, dizziness (when looking up and sometimes when getting up), headaches, pulses, and pressure in my head and what I can only explain as brain fog (during these episodes, I find that my problem solving and my cognitive function is diminished). The epi... Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now